Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Webster32

Treatment question--HELP

Hey everyone....

So I started breaking out about a year ago(I'm 16 now)..and I immediately went to my dermotologist... So after using things such as Differin, 6% and then 10% BP wash...and Clyndamacin 1% pads and lotion...I realized that this really isnt working too much and my skin would clear up a little once in a while but eventually over the year...kept getting worse. So I decided that I would use CSR and.....

So I've been using the CSR for about a month or 2 and when I first started using my skin cleared up a little at first and now little by little it has gone back to its usual way.

My main question is this? What should I use to get rid of older pimples that are a little faded but still are very visible? Preventing new pimples isnt a huge problem for me because new pimples dont come in too often for me...maybe I get 2-3 new ones, once every 2-3 weeks. My real problem, is that once I get a pimple, it will take literally 3 months to go away. They just sit there on my face and fade but it takes a very long time and after a while the acne adds up and now my cheeks are full of little red spots and it doesnt look too good at all.

I've been doing CSR, but I've been using BP 3 times a day or so because my skin would always get so oily when I wasnt using it. And at night I would use Tazorac and that helps a little but I feel like BP is doing most of the work.

So does anybody know what I should do? or if I should maybe try another medicine or something? Or do you guys think I should just keep using the CSR regimine.

Also, I dont use the moisturizure in the CSR regimine....does anybody think that that might be the cause of my skin not getting any better?

I got my first day of school in like a week and a half I would like things to at least clear up a little by then...can anybody help me out?

Share this post


Link to post
Share on other sites

As grapesrgood said I think ur talking about redmarks or PIH or erythematous macules.

"A red mark on the skin called an erythematous macule (or PIH) will fade in four to six months after an acne outbreak - but it may get temporarily redder when your skin gets hot or when you exercise. This red macule is not a scar, and is not permanent. In a dark skinned person, the macule may appear as a darker patch on the skin. This is not a scar, either."

Check out the redmark discussion forum here:

http://www.acne.org/messageboard/index.php?showforum=34

Share this post


Link to post
Share on other sites

alright thanks but do you guys know the answer to my moisturizer question? Do you think if i dont use moisturizer, that it makes me acne actually worse? could you explain?

Share this post


Link to post
Share on other sites

First of all i think you shouldn't be using BP 3 times a day.

Try to follow the regimen exactly the way it's stated on the site - using tazorac or 3x BP is not following the CSR.

If your skin isn't dry or flaky than you can try using no moisturizer (I know some people don't) - the only thing than can break you out, because you'r not using moisturizer is the dryness of your skin (that's why people use moisturizer, apart from the fact that they look flaky and stuff).

If you don't think you need it, don't use it - but I almost guarantee that after a week or so of using the CSR, your skin will be dry as hell (that's why Dan says to use the moisturizer from day1, no matter how oily your skin is).

So to sum up: The lack of moisturizer itself doesn't make your acne worse - skin dryness can make your acne worse (and this is where the moisturizer helps)

Share this post


Link to post
Share on other sites

Hi.

It would be a big help if you posted your regimen - which products do you use and how do you use them ?

I think you should use a moisturizer - I have noticed that when my skin is in good balance (not dry) my pimples go away faster.

Share this post


Link to post
Share on other sites

well my skin will get very dry but rarely any more is my skin flakey... and when it does get flaky, it is in places where I dont have acne problems.

Morning:

Cetaphil Cleanser

BP 2.5%--wait 20 min.

Cetaphil Cleanser

around 6 or maybe earlier

Cetaphil Cleanser

BP 2.5%--wait 20 min.

Cetaphil cleanser

around 12

Cetaphil Cleanser

BP 2.5%--wait 20 min.

Cetaphil Cleanser

wait about an hour

1 o'clock- tazorac .1% overnight

it sounds like I might be over doing it but I think my face doesnt get dried out a ton because I live in a part of the country where right now it is EXTREMELY humid outside almost all the time.

Share this post


Link to post
Share on other sites

are you using Cetaphil cleanser as a moisturizer or was that a typo?

You might consider using an AHA moisturizer to help the redmarks fade. Something like Neutrogena Healthy Skin Face Lotion, or Lac-Hydrin Five. The NHSFL is stronger, so use it only once a day alternating with a normal moisturizer.

It really does sound like you are doing too many things to your face. Washing so much can be irritating.

See if you can cut back to only doing 'stuff' to your face twice a day. And do consider something with AHA in it to help with the redmarks.

Share this post


Link to post
Share on other sites

well my skin will get very dry but rarely any more is my skin flakey... and when it does get flaky, it is in places where I dont have acne problems.

Morning:

Cetaphil Cleanser

BP 2.5%--wait 20 min.

Cetaphil Cleanser

around 6 or maybe earlier

Cetaphil Cleanser

BP 2.5%--wait 20 min.

Cetaphil cleanser

around 12

Cetaphil Cleanser

BP 2.5%--wait 20 min.

Cetaphil Cleanser

wait about an hour

1 o'clock- tazorac .1% overnight

it sounds like I might be over doing it but I think my face doesnt get dried out a ton because I live in a part of the country where right now it is EXTREMELY humid outside almost all the time.

So, you are washing, then applying BP, then washing it off again? If so, then that is your problem. The BP should be applied in the morning and LEFT ON, then wash again before bed, apply BP and leave it on til the morning and repeat again for the next day.

Share this post


Link to post
Share on other sites

whats AHA? I've heard people saying that it helps get rid of redmarks which are a problem of mine. does it have to be perscribed? and you said I should get the moisturizer AHA?...which one should I get?

ohhhh...wait...you dont wash off the bp after you use it? Thats probably what I'm doing wrong. but wont it look white on your face?

Share this post


Link to post
Share on other sites

whats AHA? I've heard people saying that it helps get rid of redmarks which are a problem of mine. does it have to be perscribed? and you said I should get the moisturizer AHA?...which one should I get?

ohhhh...wait...you dont wash off the bp after you use it? Thats probably what I'm doing wrong. but wont it look white on your face?

ooooooh Webster hon, you are supposed to leave the benzoyl peroxide ON all day and night.

You want to wash, put on bp (leave it on), then apply moisturizer. Same thing at night. Leave it all on.

If you are using a good BP product and a good moisturizer, it should not look like a white mask.

AHA=alpha hydroxy acid (glycolic acid/lactic acid)

They are chemical exfoliants.

Here is the checklist for the whole procedure:

http://www.acne.org/checklist.html

and here, where it says "medicate" notice the last statement says "do not wash bp off"

http://www.acne.org/regimen-instructions.html

Share this post


Link to post
Share on other sites

dammmn...I've read that thing a bunch of times and made sure that I didnt skip anything and this whole time I've been screwing it up. Yeah I have on the spot and I have cetaphil moisturizer so I should be okay I guess. How do you prevent the white mask from showing when you sweat?

does cetaphil moisturizer have AHA in it?

Share this post


Link to post
Share on other sites

Well, when you sweat, yea, it may show up whitish, you can minimize this by using a gel-based bp like the CSR gel. Otherwise you just bring along a little white clean towel to dab off the sweat.

Do you sweat alot? or workout alot? Will the sweating be a big deal for you?

If so, do consider getting Dan's CSR gel. It is clear and dries clear.

And no, Cetaphil moisturizer does not have any AHA in it. It is just a good basic moisturizer.

Here is what Dan says about the sweating issue:

http://www.acne.org/faq.html#sweat

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×